Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Diagnosed bilateral pneumonia. Prescribed Loasr. Having side effects. What to do?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6593 Questions
     In the month of 16th march 2013 my mother XXXXXXX XXXXXXX was admitted to a hospital with a fever with chill & rigor and later found bilateral pneumonia (in lower zone) and she was given the following medicine during 13days of admission.
     1. Tab. CLARIBID 250MG OD
2. Inj. Clexane 20mg
3. Inj. Merotrol 1gm i/v BD
4. Nexpro 40mg i/v BD
5. Inj. Ticogem
6. Budicot (Neb.)
7. Duolin (6hrs) etc.....
     She was discharge on 29/3/13. When she was discharged the following medicine was prescribed.
     1. Tab. Claribid 250mg 1tab twice daily x 5days
2. ESOZ D 1tab daily before breakfast x 1 month
3. Tab. A – Z 1tab daily after breakfast x 1 month
4. Thyronorm 25mg daily
     Now after 20-25 days she was again having fever and then I did a blood test on 23/4/13 for TC/DC/ESR, Hb, creatinine, urea, Na*, K* and the results are below:
1. WBC 0000/CUMM x10^9/L
2. RBC 4.13 x10^12^/L
3. ESR 112
Differential count is normal
4. Urea 39 mg/dl
5. Creatinine 2.2 mg/dl
6. Sodiam 133 mEq/L
7. Potassium 4.3 mEq/L

Again I visited on 25/04/13 another doctor and he prescribed the following medicine.
1. Losar 25 OD
2. Nebicard 2.5
3. Sompraz L     1tab daily before dinner
4. Dytor 5      1OD
5. Softeron      1tab daily
6. Doxt S     1tab morning 1tab eve. 15day the 1tab daily 7days
7. Syp. BG Port 2tsp after meal
9. Nexito Plus     1hr to meal
10. Softeron     1tab daily
Now she is having side effect, her lower jaw is shaking, her BP is high 170/76. Doctor advice to take Loasr 50mg. why it is happening?

Posted Fri, 31 May 2013 in General Health
Answered by Dr. Pavan Kumar Gupta 2 hours later
Thanks for the query.
I have read the entire history and seen the reports which indicate that infection is still not resolved and BP is also high.
Elderly people are more susceptible to pneumonia for several reasons. Often they already suffer from co-morbid conditions such as heart disease, which means they don't tolerate infection as well as younger people. Age also causes a decrease in an older person's immune system response, so his defenses are weaker.

Treating bacterial pneumonia has become more complicated due to antibiotic resistance.The organisms that cause this disease mutate and can become resistant to drug treatment. This is one reason that it is important for a patient to finish her entire course of antibiotics; stopping treatment early actually encourages antibiotic resistance. 

Your mother requires a long treatment with antibiotics as pneumonia in elderly takes long time to cure.
Your doctor has rightly increased the dose of LOSARTAN from 25 to 50 mg.
As far as shaking of jaw is concerned,it can be due to the fever or electrolyte disturbance caused by fever or intake of diuretic like DYTOR.

I hope it helps however you may revert to me for any further query.
Best of luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor